MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS CANNULA INTERLINK LEVER LOCK; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON MEDICAL SYSTEMS CANNULA INTERLINK LEVER LOCK; INTRAVASCULAR ADMINISTRATION SET
Model Number 303370
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation summary: two photos of a lever lock cannula in a fully sealed blister pack from batch 8323958 (p/n (b)(4)) were received and evaluated.It was observed there was a cluster of black foreign matter particles outside the fluid path.The particles appeared to be attached to the bottom web of the package as well as the top and middle of the hub.The composition of the foreign matter could not be determined based on the photo but at least one particle was large enough in size to be rejectable per product specification.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Investigation conclusion: complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.Root cause description: potential root cause for the foreign matter defect is likely associated with the packaging process.Rationale: no corrective actions are necessary based on the defective rate identified.
 
Event or Problem Description
It was reported that cannula interlink lever lock had foreign matter.The following information was provided by the initial reporter: debris noticed in unopened sterile packaging.Dirt found inside unopened product.

Brand Name
CANNULA INTERLINK LEVER LOCK
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key11263592
Report Number1213809-2021-00048
Device Sequence Number11577339
Product Code FPA
UDI-Device Identifier30382903033707
UDI-Public30382903033707
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K940697
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2021
Device Model Number303370
Device Catalogue Number303370
Device Lot Number8323958
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2021
Initial Report FDA Received Date02/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1